Perceptive Bilateral Deafness Following Clinical Tetanus to a Neonate (Journal article)

Skevas, A./ Kastanioudakis, I./ Exarchakos, G./ Assimakopoulos, D.


A rare case of bilateral perceptive deafness following clinical tetanus is reported. The patient was a 15-day-old neonate. The clinical tetanus was treated with tetanus antitoxin (human gamma globulins) and penicillin. The exact mechanism of auditory nerve damage associated clinical tetanus and treatment with human tetanus antitoxin and penicillin is still not clearly known. We believe that the damage of the hearing organ can be attributed to the tetanus toxin and not to the human gamma globulins (tetanus antitoxin).
Institution and School/Department of submitter: Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής
Keywords: ototoxicity,tetanus toxin,perceptive deafness
URI: http://olympias.lib.uoi.gr/jspui/handle/123456789/19405
ISSN: 0165-5876
Link: <Go to ISI>://A1992HK10500009
Appears in Collections:Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)

Files in This Item:
File Description SizeFormat 
Assimakopoulos-1992-perceptive bilateral deafness.pdf257.91 kBAdobe PDFView/Open    Request a copy



 Please use this identifier to cite or link to this item:
http://olympias.lib.uoi.gr/jspui/handle/123456789/19405
  This item is a favorite for 0 people.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.